MAUDE Adverse Event Report: SEQUENT MEDICAL, INC WEB LOW PROFILE SL; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM

SEQUENT MEDICAL, INC WEB LOW PROFILE SL; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Model Number FGA25050-030
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Rupture (2208); Vascular System (Circulation), Impaired (2572)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device remains implanted; therefore, a product analysis could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that treatment was being performed for an unruptured middle cerebral artery aneurysm.Access to the treatment site and positioning of the web in the aneurysm were accomplished without incident.After placement of the web, there was difficulty maintaining the patient's airway, and it appeared that the left lung had collapsed.The web was detached, and follow-up angiography confirmed proper placement.No contrast extravasation was noted at that time.The procedure was paused for several minutes to manage the patient's airway.Upon resuming the procedure, angiography demonstrated contrast extravasation from the aneurysm.A scepter occlusion balloon was placed and inflated at the neck of the aneurysm for approximately 3 minutes, occluding the aneurysm.During deflation of the balloon, it appeared that the web shifted position, occluding two mca m2 divisions; therefore, an atlas stent was implanted across the neck of the aneurysm to secure the web in the aneurysm to allow the mca branches to remain patent.The procedure was completed with satisfactory placement of the web and no evidence of active extravasation.Post-procedure mra was performed immediately after the procedure, which demonstrated small focal deficits in the frontal lobe and blood in the subarachnoid space.The patient was moved to the icu, awoke, was extubated, and was able to move all limbs.For two days following the procedure, patient status follow-ups from the physician indicated the patient was recovering and still in the icu.The peri-procedural hemorrhage was determined to be a procedure-related incident from the anesthesia related complications.Post-procedure, the patient had a full neurological recovery almost to baseline.Prior to discharge, the patient expired from acute liver and kidney failure due to her previous medical condition.

Brand Name
WEB LOW PROFILE SL
Common Device Name
WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key8462772
Report Number2032493-2019-00069
Device Sequence Number16551285
Product Code OPR
UDI-Device Identifier00854111006068
UDI-Public(01)00854111006068(11)181221(17)220118(10)18122102
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model NumberFGA25050-030
Device Catalogue NumberFGA25050-030
Device Lot Number18122102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Other; Required Intervention;
Patient Age69 YR